20.05.2022 | case report
Anaphylactic reaction to carboplatin diagnosed by skin testing—a reliable tool in platinum-based immediate-type hypersensitivity reactions
Wiener Medizinische Wochenschrift
Immediate-type hypersensitivity reactions (IHRs) to carboplatin (CA) are most commonly reported in ovarian cancer patients. A 54-year-old woman with stage IV melanoma suffering from metastasis in the entire right lower extremity was presented to our allergy outpatient clinic for diagnostic work-up due to an anaphylactic reaction with palmoplantar erythema, conjunctivitis along with facial erythema, and an incipient decrease in blood pressure during a chemotherapy regimen with dacarbazine and carboplatin upon re-administration. A subsequently carried out allergological work-up with skin testing (ST) revealed CA to be the culprit drug, whereas cisplatin (CI) was confirmed to be a safe alternative for the patient for following treatments. Here, we report a case of an IHR to carboplatin in a melanoma patient, with CI serving as a safe alternative diagnosed by skin testing.